Alert archive / Kansas / Flash Flood Warnings in 2008

Flash Flood Warning 76, NWS Hastings, NE

August 24, 20084 counties in Kansas

NWS Hastings, NE issued this flash flood warning at Aug 24, 2008, 2:28 AM CDT for 4 counties in Kansas. It was in force for 6 hr. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 24, 2008, 2:28 AM CDT (07:28 UTC)
Expired
Aug 24, 2008, 8:18 AM CDT
In force
6 hr
Issued by
NWS Hastings, NE
Area
Storm-based polygon
Flood severity
None

Counties Osborne County, KS, Phillips County, KS, Rooks County, KS, Smith County, KS

What was reported inside it

TimeReportWhereRemark
Aug 24, 3:25 AM CDTHEAVY RAIN 4.255 W Phillipsburg, KS
Aug 24, 4:55 AM CDTFLASH FLOOD2 N Speed, KSWATER WAS REPORTED OVER THE ROAD AT THE JUNCTION OF WEST 500 AND WEST VICTORY APPROXIMATELY 2 MILES NORTH OF SPEED.
Aug 24, 4:55 AM CDTFLASH FLOOD3 S Phillipsburg, KSWATER APPROXIMATELY A FOOT DEEP WAS REPORTED OVER THE ROAD AT THE INTERSECTION OF HIGHWAY 183 AND EAST UNION ROAD.
Aug 24, 6:20 AM CDTHEAVY RAIN 4.071 S Woodston, KSTOTAL RAINFALL FROM OVERNIGHT STORMS THROUGH 620 AM. AUTOMATED USGS GAUGE ON SOUTH FORK OF THE SOLOMON RIVER.
Aug 24, 8:00 AM CDTHEAVY RAIN 4.82 Sw Alton, KS4.80 INCHES OF RAINFALL FROM OVERNIGHT STORMS THROUGH 800 AM.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 147 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 7.5 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2008-08-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1180 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2008-08-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -20 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1180 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
2098 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
-20 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KGID 240729
FFWGID
KSC141-147-163-183-241330-
/O.NEW.KGID.FF.W.0076.080824T0728Z-080824T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
228 AM CDT SUN AUG 24 2008

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN OSBORNE COUNTY IN NORTH CENTRAL KANSAS
  SOUTHERN PHILLIPS COUNTY IN NORTH CENTRAL KANSAS
  THIS INCLUDES THE CITY OF PHILLIPSBURG.
  NORTHEASTERN ROOKS COUNTY IN NORTH CENTRAL KANSAS
  SOUTHERN SMITH COUNTY IN NORTH CENTRAL KANSAS

* UNTIL 830 AM CDT

* AT 221 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SPEED...
  PORTIS...LOGAN...KIRWIN...KENSINGTON...HARLAN...GLADE...GAYLORD...
  CEDAR AND AGRA

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED...ACT QUICKLY.
MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

LAT...LON 3980 9956 3976 9881 3963 9852 3927 9851
      3928 9904 3957 9959

$$
JCB
2 follow-up statements
000 
WGUS73 KGID 241008
FFSGID

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
504 AM CDT SUN AUG 24 2008

KSC141-147-163-183-241330-
/O.CON.KGID.FF.W.0076.000000T0000Z-080824T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PHILLIPS KS-SMITH KS-ROOKS KS-OSBORNE KS-
504 AM CDT SUN AUG 24 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 AM CDT FOR
NORTHERN OSBORNE...NORTHEASTERN ROOKS...SOUTHERN SMITH AND SOUTHERN
PHILLIPS COUNTIES...

AT 501 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED 
THUNDERSTORMS PRODUCING FLASH FLOODING OVER THE WARNED AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SPEED...
PORTIS...PHILLIPSBURG...LOGAN...KIRWIN...KENSINGTON...HARLAN...
GLADE...GAYLORD...CEDAR...ATHOL AND AGRA

AT 500 AM WATER WAS REPORTED TO BE OVER HIGHWAY 183...3 MILES SOUTH 
OF PHILLIPSBURG AS WELL AS COUNTY ROADS 2 MILES NORTH OF SPEED WERE 
UNDER WATER. OTHER LOCATIONS HAD DITCHES THAT WERE FULL OF WATER AND 
RIVERS WERE RISING. THE SOUTH FORK OF THE SOLOMON RIVER NEAR 
WOODSTON WAS OUT OF ITS BANKS. 

LAT...LON 3980 9956 3976 9881 3963 9852 3927 9851
      3928 9904 3957 9959

$$
JCB
000 
WGUS73 KGID 241318
FFSGID

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
814 AM CDT SUN AUG 24 2008

KSC141-147-163-183-241324-
/O.CAN.KGID.FF.W.0076.000000T0000Z-080824T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PHILLIPS KS-SMITH KS-ROOKS KS-OSBORNE KS-
814 AM CDT SUN AUG 24 2008

...THE FLASH FLOOD WARNING HAS BEEN FOR NORTHERN 
OSBORNE...NORTHEASTERN ROOKS...SOUTHERN SMITH AND SOUTHERN PHILLIPS 
COUNTIES HAS BEEN REPLACED WITH A FLOOD WARNING...

A FLOOD WARNING IS NOW POSTED FOR PARTS OF PHILLIPS...SOUTHWEST 
SMITH...NORTHERN ROOKS...AND OSBORNE COUNTIES UNTIL 8 AM MONDAY. 
THIS FLOOD WARNING REPLACES THE PREVIOUSLY ISSUED FLASH FLOOD 
WARNING FOR THIS AREA. 

WIDESPREAD FLOODING WILL CONTINUE THROUGH AT LEAST MONDAY IN THE 
WARNED AREA. SEE THE LATEST FLOOD WARNINGS AND STATEMENTS ISSUED BY 
THE NATIONAL WEATHER SERVICE FOR THE MOST RECENT INFORMATION 
AVAILABLE.  

LAT...LON 3980 9956 3976 9881 3963 9852 3927 9851
      3928 9904 3957 9959

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this flash flood warning went out at Aug 24, 12:20 AM CDT, 2 hours 8 minutes earlier.

Area forecast discussion, Aug 24, 12:20 AM CDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
1220 AM CDT SUN AUG 24 2008

.AVIATION...06Z TAF. THUNDERSTORMS HAVE DEVELOPED TO THE SOUTHWEST
OF KGRI TERMINAL AND SHOULD GRADUALLY MOVE TOWARD KGRI. TOWARD
MORNING THE THUNDERSTORMS SHOULD DIMINISH. MID LEVEL CLOUDS SHOULD
REMAIN ACROSS THE AREA THROUGH MUCH OF THE DAY AND FINALLY BREAK
OUT THIS EVENING. THERE IS AN OFF CHANCE FOR A THUNDERSTORM THIS
AFTERNOON BUT THE CHANCE IS SMALL ENOUGH WILL LEAVE IT OUT FOR NOW
AND WATCH IT FOR LATER FORECASTS.

&&

.PREV DISCUSSION... /ISSUED 401 PM CDT SAT AUG 23 2008/

SHORT TERM...PAST MORNING UPPER AIR DATA ALONG WITH LATEST WATER
VAPOR IMAGERY REVEALS A FLAT RIDGE SITTING OVER THE DESERT SOUTHWEST
TO SOUTHERN PLAINS.  RIDING ACROSS THE TOP OF THIS RIDGE FROM THE
PACIFIC NORTHWEST INTO THE NORTHERN/CENTRAL PLAINS IS AN ACTIVE
WESTERLY FLOW PATTERN WITH SEVERAL SMALL BUT POTENT SHORT WAVES SEEN
EMBEDDED WITHIN THIS FLOW REGIME.  ONE OF THESE WAVES IS CURRENTLY
SITTING ACROSS THE CENTRAL PLAINS THIS AFTERNOON. PER RUC ANALYSIS
DATA...THIS WAVE IS PRODUCING A SWATCH OF DIFFLUENCE AROUND 700MB
WHICH HAS ALLOWED A BROKEN LINE OF ELEVATED CONVECTION FIRING OFF AN
UNSTABLE 800-700MB LAYER...TO SPREAD FROM NORTHWEST KANSAS INTO
SOUTH CENTRAL NEBRASKA TO NORTH CENTRAL KANSAS.  REGIONAL SURFACE
OBSERVATIONS SHOW A NEARLY STALLED FRONT SITTING ACROSS FAR SOUTHERN
KANSAS INTO NORTHERN OKLAHOMA.  MUCH COOLER AND DRIER AIR IS SEEN
BEHIND THIS BOUNDARY WHICH VIA RUC ANALYSIS HAS RESULTED IN VERY
LITTLE INSTABILITY BELOW 850MB OVER MOST OF NEBRASKA INTO FAR
NORTHERN KANSAS.

MAIN CHALLENGE FOR THE FORECAST AREA AS THE REGION HEADS INTO
TONIGHT...IS WHETHER ONGOING CONVECTION WILL LINGER INTO THE EVENING
HOURS.  THE NAM SHOWS THE BETTER INSTABILITY IN THE 800-700MB LAYER
STAYING SOUTH OF AN ELWOOD TO SUPERIOR LINE.  GIVEN THE TREND IN THE
CONVECTION TO GRADUALLY SINK SOUTH OVER TIME...WILL LEAVE ISOLATED
TO SCATTERED THUNDERSTORMS IN THE FORECAST FOR NORTH CENTRAL KANSAS
AND THE SOUTHERN ROW IN NEBRASKA WHILE GOING DRY FOR THE REMAINDER
OF THE CWA.  BIGGER ISSUE INVOLVES THE THREAT FOR REDEVELOPMENT
LATER THIS EVENING INTO THE OVERNIGHT HOURS AS A WEAK TO MODEST 20
TO 30 KT LLJ NOSES TOWARD THE FORECAST AREA.  ALTHOUGH FORCING WILL
BE MARGINAL...IT APPEARS SCATTERED CONVECTION WILL DEVELOP...MAINLY
SOUTH OF A LOUP CITY TO YORK LINE...BETWEEN 06Z TO 09Z.  WITH
ELEVATED CAPE VALUES OF 1000 TO 1500 J/KG...CONVECTION SHOULD BE
DECENTLY ORGANIZED.  HOWEVER...EFFECTIVE BULK SHEAR WILL BE MUCH
WEAKER THAN SEEN OVERNIGHT WITH VALUES STAYING AT OR BELOW 30 KTS
WHICH SHOULD KEEP MOST STORMS BELOW STRONG TO SEVERE LEVELS.  WILL
KEEP MENTION OF LOCALLY HEAVY RAINFALL BUT ONLY MENTION SMALL HAIL
LESS THAN DIME SIZED.

FOR SUNDAY...MANY QUESTIONS EXIST AS TO WHETHER THE OVERNIGHT
CONVECTION WILL LINGER INTO THE MORNING TO AFTERNOON HOURS.
ALTHOUGH IT APPEARS THE MCS FROM TONIGHT WILL PROPAGATE SLOWLY
EAST...ELEVATED CAPES OF 500 TO 1500 J/KG ALONG WITH THICKNESS
DIFFLUENCE SUPPORTING BACK BUILDING...WILL BRING A THREAT FOR
ADDITIONAL THUNDERSTORMS THROUGH EARLY AFTERNOON.  NONETHELESS...THE
INSTABILITY AXIS SLIDES WEST INTO THE HIGH PLAINS BY LATE AFTERNOON
WITH CONVECTION EITHER MOVING OUT OF THE CWA OR DISSIPATING
COMPLETELY.  TEMPERATURE WISE...CLOUD COVER FROM MORNING TO EARLY
AFTERNOON CONVECTION WILL MAKE HIGH TEMPERATURES VERY TRICKY TO
FORECAST BUT WILL AIM FOR HIGHS IN THE LOWER TO MID 80S.

THE EVENING HOURS THEN LOOK RELATIVELY QUIET AS WEAK SHORT WAVE
RIDGING TAKES HOLD OF THE AREA.  HOWEVER...CONVECTION FORMING OVER
THE HIGH PLAINS DURING THE LATE AFTERNOON TO EVENING HOURS...LOOKS
TO SLIDE EAST INTO THE FORECAST AREA IN RESPONSE TO A LLJ NOSING
INTO THE REGION. BASED ON THIS...THE CHANCE FOR THUNDERSTORMS WILL
REMAIN IN THE FCST FOR THIS TIME FRAME.

LONG TERM...12Z MONDAY THROUGH SATURDAY. CONTINUED WITH THE SMALL
RISK FOR SHOWERS/STORMS MONDAY AND MONDAY NIGHT AS SOME WEAK LIFT
REMAINS NEARBY IN INCREASING MOISTURE FLOW. THIS IS LOOKING LESS AND
LESS LIKELY/IMPACTFUL...AND HAVE ACTUALLY REMOVED RAIN CHANCE FROM
TUESDAY AT THIS POINT.

MAIN DETAIL OF THE UPCOMING WEEK IS THE WEDNESDAYISH COLD FRONTAL
PASSAGE. TODAYS MODEL RUNS ARE LESS AGGRESSIVE WITH THE MID WEEK
COLD FRONT JUST BLOWING THROUGH. THIS FEATURE WILL STILL BE FOCUS
FOR THUNDERSTORM CHANCE BEGINNING AS EARLY AS TUESDAY NIGHT...
AND LASTING THROUGH WEDNESDAY NIGHT AT LEAST. NO MAJOR CHANGES WERE
MADE TO EXISTING FORECAST...ALTHOUGH IT APPEARS THERE WILL BE
PLENTY OF LITTLE DETAILS TO WORK OUT EVENTUALLY.

LOOKING AT THE LAST HALF OF THE WEEK AND INTO THE FIRST PART OF THE
LABOR DAY WEEKEND...IT STILL LOOKS DRY. DOES APPEAR THE FRONT WILL
EVENTUALLY WORK FAR ENOUGH SOUTH FOR SOME FALL-LIKE DRY AIR TO SAG
SOUTH ACROSS THE CWFA AND KEEP THINGS PLEASANT. GFS TRYING TO HINT
AT SOME RETURN FLOW MOISTURE BY SATURDAY...BUT FAR TOO EARLY TO BE
WORRIED ABOUT ANY SMALL PRECIPITATION CHANCES AT THIS POINT.
SEASONAL TEMPERATURES ARE EXPECTED.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&
Hazardous weather outlook, Aug 23, 4:13 PM CDT, 10 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE HASTINGS NE
413 PM CDT SAT AUG 23 2008

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
241200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
413 PM CDT SAT AUG 23 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TONIGHT.

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE
OUTLOOK AREA LATER THIS EVENING TO OVERNIGHT. THE HIGHEST THREAT
FOR ADDITIONAL THUNDERSTORMS WILL EXIST SOUTH OF A LOUP CITY TO
YORK LINE AFTER MIDNIGHT. ALTHOUGH WIDESPREAD SEVERE THUNDERSTORMS
ARE NOT EXPECTED...PEA SIZE HAIL ALONG WITH LOCALLY HEAVY RAINFALL
PRODUCING SOME NUISANCE FLOODING WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

AN INTERMITTENT CHANCE FOR THUNDERSTORMS WILL EXIST ACROSS THE
OUTLOOK AREA SUNDAY AND LASTING THROUGH WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

In the hours before

Special weather statement, Aug 24, 12:58 AM CDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1258 AM CDT SUN AUG 24 2008

KSZ005-006-240630-
PHILLIPS-SMITH-
1258 AM CDT SUN AUG 24 2008

...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR...

  EAST CENTRAL PHILLIPS COUNTY IN NORTH CENTRAL KANSAS
  WEST CENTRAL SMITH COUNTY IN NORTH CENTRAL KANSAS

AT 1252 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR AGRA...OR 11 MILES EAST OF PHILLIPSBURG...
AND MOVING EAST AT 25 MPH.

* THE THUNDERSTORM WILL BE NEAR...
  KENSINGTON BY 105 AM CDT
  ATHOL BY 115 AM CDT

DIME SIZE HAIL IS EXPECTED WITH THIS STORM.

THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE.

JCB
Special weather statement, Aug 24, 1:12 AM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
112 AM CDT SUN AUG 24 2008

KSZ005-240645-
PHILLIPS-
112 AM CDT SUN AUG 24 2008

...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR...

  SOUTHWESTERN PHILLIPS COUNTY IN NORTH CENTRAL KANSAS

AT 107 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR LOGAN...OR 13 MILES WEST OF PHILLIPSBURG...
AND MOVING NORTHEAST AT 17 MPH.

* THE THUNDERSTORM WILL BE NEAR...
  SPEED BY 125 AM CDT

DIME SIZE HAIL IS EXPECTED WITH THIS STORM.

THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE.

JCB
Special weather statement, Aug 24, 1:27 AM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
127 AM CDT SUN AUG 24 2008

KSZ006-007-018-019-240700-
JEWELL-MITCHELL-OSBORNE-SMITH-
127 AM CDT SUN AUG 24 2008

...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR...

  SOUTHWESTERN JEWELL COUNTY IN NORTH CENTRAL KANSAS
  NORTHWESTERN MITCHELL COUNTY IN NORTH CENTRAL KANSAS
  NORTHEASTERN OSBORNE COUNTY IN NORTH CENTRAL KANSAS
  SOUTHEASTERN SMITH COUNTY IN NORTH CENTRAL KANSAS

AT 122 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR PORTIS...OR 32 MILES WEST OF BELOIT...AND
MOVING EAST AT 25 MPH.

* THE THUNDERSTORM WILL BE NEAR...
  DOWNS BY 140 AM CDT
  DOWNS BY 145 AM CDT
  CAWKER CITY BY 155 AM CDT

PENNY TO NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM.

THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE.

JCB
Local storm report, Aug 24, 1:30 AM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
130 AM CDT SUN AUG 24 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 AM     FLASH FLOOD      OXFORD                  40.25N 99.63W
08/24/2008                   FURNAS             NE   LAW ENFORCEMENT

            SEVERAL CITY STREETS UNDER WATER

&&

JCB
Local storm report, Aug 24, 1:40 AM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
140 AM CDT SUN AUG 24 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0135 AM     HAIL             OXFORD                  40.25N 99.63W
08/24/2008  E0.50 INCH       FURNAS             NE   TRAINED SPOTTER

&&

KING
Local storm report, Aug 24, 2:01 AM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
201 AM CDT SUN AUG 24 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0158 AM     FLASH FLOOD      4 W OXFORD              40.25N 99.71W
08/24/2008                   FURNAS             NE   LAW ENFORCEMENT

            HIGHWAY 136 IS FLOODED 4 MILES WEST OF OXFORD.

&&

KING

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 23, 11:25 PM CDTAreal Flood AdvisoryGIDPhillips4 hr
Aug 24, 1:41 AM CDTAreal Flood AdvisoryGIDOsborne, Phillips, Rooks, Smith4 hr
Aug 24, 1:47 AM CDTSevere Thunderstorm WarningGIDPhillips43 min
Aug 24, 2:18 AM CDTAreal Flood WarningGIDOsborne, Phillips, Rooks, Smith12 min
Aug 24, 5:48 AM CDTAreal Flood AdvisoryGIDMitchell, Osborne8 hr
Aug 24, 5:57 AM CDTAreal Flood WarningGIDPhillips26 hr
Aug 24, 8:00 AM CDTAreal Flood WarningGIDOsborne, Phillips, Rooks, Smith24 hr

Nearby

Flash Flood Warnings in Kansas, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.